Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2018, 7:13 PM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 30, 2018, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Bartow County, GA, Cherokee County, GA, Forsyth County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WWUS82 KFFC 302313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT MON JUL 30 2018
GAZ019>022-030>033-302345-
Polk GA-North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Forsyth GA-
Paulding GA-Floyd GA-
713 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTH FULTON...
NORTHERN COBB...CHEROKEE...BARTOW...FORSYTH...NORTHERN PAULDING AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a line of strong thunderstorms was along a line
extending from near Holbrook to Red Top Mountain State Park to Fish
Creek...and moving north at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Cumming, Roswell, Johns Creek, Alpharetta,
Milton, Kennesaw, Woodstock, Acworth, Holly Springs, Rockmart,
Euharlee, Emerson, Ball Ground, Aragon, White, Waleska, Kingston and
Braswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3411 8521 3435 8476 3433 8399 3410 8411
3404 8412 3401 8463 3388 8504 3391 8505
3390 8522
TIME...MOT...LOC 2312Z 164DEG 9KT 3417 8425 3415 8469 3401 8514
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:52 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 2:52 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Mon Jul 30 2018 .SHORT TERM /Tonight through Tuesday Night/... Primary concerns are heavy rainfall and possible flash flooding as well as threat for strong/severe convection. Southwest flow aloft ahead of approaching positively-tilted upper trough already in place and will strengthen over the next 24 hours. Plume of deep moisture will also remain in place over the area through the short term period and into late Thursday or even Friday. Precipitable water axis progged by models to remain nearly stationary next 3 days over Westcentral to northeast GA and increase to 1.9 to 2.1 inches Tuesday and remain 2.0 to 2.2 inches Wed and Thurs. As of this writing, the GFS has been showing higher QPF than other medium range models, but expect this to vary from run to run. Nearly all model QPF at or higher than WPC guidance. While this is outside of short term period, pointing this out to emphasize ingredients for flash flooding coming together and a watch will very likely be issued sometime in the next 24-36 hours. With increasing moisture, mid level flow and vertical wind shear, also concerned about strong/severe convection during the short term period. Limiting factors will be thick clouds, moist-adiabatic lapse rates aloft and lower SBCAPE. Tuesday may be most favorable day of the week for severe storms as clouds and widespread showers increase and daytime temps remain cooler Wed/Thur. MLCAPE progged around 1500 J/kg today and Tuesday afternoon then drops to 800-1200 J/kg Wed/Thur. SNELSON .LONG TERM /Wednesday through Monday/... A very wet pattern to start the long term as a long wave trough remains somewhat stationary across the central CONUS and an associated surface front slowly moves eastward. This will result in deep layer moisture moving across GA through Friday. Given plenty of upper level support, anonymously high PWATS, mid level shortwaves, moist SW flow and surface instability, we will likely observe ample coverage of showers and thunderstorms for days. Given there should be plenty of cloud cover, not sure how much convection will be realized during this period. However, any breaks in clouds through the afternoon hours will help to initiate thunderstorm development. Strong to severe storms are possible, but likely limited based on the aforementioned factors. The main concern will be flooding as moisture flux continues to stream into the region , with storm motion becoming somewhat parallel to the flow. This will lead to training concerns with localized flooding, especially late Tuesday through Friday. There are also signals for LLJ that would aid in better coverage of precipitation, especially during the overnights Tuesday through Thursday. A flash flood watch may need to be hoisted for portions of north and central GA. The largest precipitation estimates are around 3 to 5 inches with locally higher amounts possible. The area of most concern is across NE GA, SW toward LaGrange; this includes Athens and the portions of the Atlanta metro. Conditions improve after Friday as the main dynamics of this system move off to the north and the surface front becomes washed out. High pressure offshore will start to retrograde westward helping to suppress shower/thunderstorm activity. The weekend looks to be more of a typical summer-like pattern. Temperatures will be well below normal Wednesday through Friday given the precipitation/cloud cover expected. Temperature will begin to rebound by the weekend approaching climo by Sunday. 26 .PREV DISCUSSION... / LONG TERM /Tuesday Night through Sunday/... The first half of the long term period will be dominated by unsettled weather, with high pressure returning by early next week. A frontal boundary will continue to inch eastward through the Gulf States through early Friday. This boundary should remain just west of the CWFA for Wednesday and Thursday and dissipate by the early part of the weekend. There is some uncertainty regarding if the boundary will make it into the far western CWFA before dissipating. Regardless, the airmass head of the front will funnel deep Gulf Moisture northward over the area, keeping pops above normal into the early weekend. High pressure begins to build into the region for the latter half of the weekend and the chances for precip should return to more normal values for this time of year. With broad troughing aloft and increased cloud cover due to precip/abundant cloud cover, temperatures will be below normal for the middle to late week. There is definitely some potential for flooding during the middle of the week. Currently, the models are projecting the highest rainfall totals along the I-85 corridor, but this axis will likely shift and it's too early to issue any type of flood watch. The most likely timing for heavy rainfall (right now) would be late Tuesday into Wednesday. NListemaa && AVIATION... 18Z Update... Primary concern is coverage of SHRA/TSRA this afternoon and evening. Have increased implied coverage of SHRA this afternoon based on forecast trends however recent satellite imagery showing SHRA/TSRA shift south away from ATL metro airports. May need to update forecast as needed. Other concern is overnight MVFR/IFR stratus after 10Z. With deep moisture moving in, have included in forecast though confidence is a little lower than normal. Sfc winds will be less than 5kts and remain at or just west of due south through 14Z then become SSW at 5-8kts. SHRA/TSRA Tues afternoon after 18Z likely with little higher coverage than today. //ATL Confidence...18Z Update... Low confidence in TSRA coverage this afternoon. Low confidence in IFR/MVFR cigs Tues morning. Medium to high confidence in all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 72 84 71 81 / 50 80 70 70 Atlanta 73 85 71 82 / 40 70 70 70 Blairsville 66 79 66 77 / 40 70 60 80 Cartersville 71 85 70 82 / 40 70 70 70 Columbus 74 88 73 83 / 50 80 70 70 Gainesville 71 83 70 80 / 40 80 70 70 Macon 73 87 72 83 / 60 80 70 70 Rome 71 85 70 83 / 40 70 70 60 Peachtree City 72 86 71 82 / 40 80 70 70 Vidalia 74 88 73 87 / 50 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....26 AVIATION...SNELSON
Hazardous weather outlook, Jul 30, 2:58 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 258 PM EDT Mon Jul 30 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 258 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon. A few of the storms could become strong producing gusty winds and frequent lightning strikes. Localized flooding is also possible, especially in low lying areas and where thunderstorms repeatedly move. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected each day. The best days for numerous thunderstorms are Tuesday through Friday. Some storms could be strong with frequent lightning, gusty winds and locally heavy rain. With multiple days of thunderstorm activity, soils may quickly become saturated leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 4:41 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT MON JUL 30 2018
GAZ069-079>081-091>093-302115-
Macon GA-Schley GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Talbot GA-
441 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHWESTERN
SCHLEY...TAYLOR...NORTHEASTERN MARION...SOUTHEASTERN UPSON...CRAWFORD
AND SOUTHEASTERN TALBOT COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT...a line of strong thunderstorms was along a line
extending from near Salem to near Tazewell...and moving northeast at
10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Butler, Roberta, Reynolds, Ideal, Junction City, Lincoln
Park, Whitewater State Park, Nakomis, Rupert, Oakland, Howard,
Tazewell, Salem, Prattsburg, Horns, Big Lazer Creek Wma, Wesley
Church, Fickling Mill and Baldwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8460 3287 8436 3280 8386 3275 8383
3274 8382 3259 8391 3257 8394 3255 8395
3256 8395 3253 8400 3251 8402 3251 8397
3250 8397 3229 8410
TIME...MOT...LOC 2040Z 237DEG 10KT 3271 8418 3244 8447
WIND...40MPHSpecial weather statement, Jul 30, 5:21 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT MON JUL 30 2018
GAZ069-079>081-091-092-302145-
Schley GA-Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
521 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...TAYLOR...
NORTHERN MARION...SOUTHEASTERN UPSON...SOUTHWESTERN CRAWFORD AND
EASTERN TALBOT COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Mauk, or 9 miles
southwest of Butler...moving northeast at 5 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Butler, Roberta, Reynolds, Junction City, Brantley,
Baldwinville, Rupert, Charing, Oakland, Mauk, Knoxville, Howard,
Tazewell, Marion Estates, Salem, Prattsburg, Horns, Big Lazer Creek
Wma and Carsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3226 8440 3240 8462 3282 8440 3272 8395
TIME...MOT...LOC 2120Z 213DEG 6KT 3250 8439
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 5:46 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT MON JUL 30 2018
GAZ041-042-302215-
Haralson GA-Carroll GA-
546 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a strong thunderstorm was over Bowdon, or 12 miles
west of Carrollton...moving north at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Tallapoosa, Bowdon, Mount
Zion, Waco, Abilene, John Tanner State Park, Bowdon Junction and
Tyus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3374 8492 3343 8517 3346 8530 3379 8536
TIME...MOT...LOC 2145Z 187DEG 16KT 3356 8529
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 6:13 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON JUL 30 2018
GAZ042-052-302245-
Carroll GA-Heard GA-
613 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL AND NORTHERN HEARD
COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was over Bowdon, or 10 miles
west of Carrollton...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Villa Rica, Bowdon, Mount Zion, Ephesus, Centralhatchee,
Roopville, Bowdon Junction, Tyus, Roosterville, Clem, Abilene, John
Tanner State Park, Lowell, Plant Wansley, Treasure Lake and Blackjack
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8529 3370 8514 3369 8512 3371 8508
3371 8490 3368 8490 3345 8498 3344 8498
3343 8501 3338 8500 3332 8502 3336 8528
3365 8534
TIME...MOT...LOC 2212Z 282DEG 14KT 3352 8524
WIND...40MPHSpecial weather statement, Jul 30, 6:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT MON JUL 30 2018
GAZ019-020-030-031-041-302300-
Polk GA-Haralson GA-Bartow GA-Paulding GA-Floyd GA-
637 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHEASTERN HARALSON...
SOUTHWESTERN BARTOW...NORTHWESTERN PAULDING AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 700 PM EDT...
At 637 PM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Cedartown, Rockmart, Euharlee, Aragon,
Braswell, Taylorsville, Yorkville, Fish Creek, Burnt Hickory Ridge,
Eubank Lake, Antioch, Van Wert, Seney, Felton and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3417 8527 3414 8480 3387 8489 3387 8530
TIME...MOT...LOC 2237Z 279DEG 13KT 3402 8513
WIND...40MPHSpecial weather statement, Jul 30, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT MON JUL 30 2018
GAZ019>022-030>033-302345-
Polk GA-North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Forsyth GA-
Paulding GA-Floyd GA-
713 PM EDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTH FULTON...
NORTHERN COBB...CHEROKEE...BARTOW...FORSYTH...NORTHERN PAULDING AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a line of strong thunderstorms was along a line
extending from near Holbrook to Red Top Mountain State Park to Fish
Creek...and moving north at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Cumming, Roswell, Johns Creek, Alpharetta,
Milton, Kennesaw, Woodstock, Acworth, Holly Springs, Rockmart,
Euharlee, Emerson, Ball Ground, Aragon, White, Waleska, Kingston and
Braswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3411 8521 3435 8476 3433 8399 3410 8411
3404 8412 3401 8463 3388 8504 3391 8505
3390 8522
TIME...MOT...LOC 2312Z 164DEG 9KT 3417 8425 3415 8469 3401 8514
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:11 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 34 min |
| Jul 29, 8:53 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Oconee | 37 min |
| Jul 29, 9:11 PM EDT | Areal Flood Warning | FFC | Clarke, Jackson, Madison, Oconee | 6 hr |
| Jul 29, 9:31 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Jul 29, 9:33 PM EDT | Flash Flood Warning | FFC | Emanuel | 6 hr |
| Jul 29, 11:42 PM EDT | Flash Flood Warning | FFC | Emanuel | 9 hr |
| Jul 30, 2:39 PM EDT | Special Weather Statement | FFC | Twiggs | 36 min |
| Jul 30, 4:41 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 34 min |
| Jul 30, 5:21 PM EDT | Special Weather Statement | FFC | Crawford, Marion, Taylor | 24 min |
| Jul 30, 5:40 PM EDT | Areal Flood Warning | FFC | Marion, Talbot, Taylor | 3 hr |
| Jul 30, 5:46 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jul 30, 6:13 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 30, 6:37 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 34 min |
| Jul 30, 7:39 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Jul 30, 7:43 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.